Panic attacks and anxiety

Hi I have suffered from anxiety and panic attacks for years now and was put in citaloprim which worked great. I have been off it for over 6 months now but my anxiety and panic attacks have come back with a vengeance. I'm 31 years old and have two children a 2 year old and 6 month old. I started taking the citaloprim 6 days ago starting on 10mg then going up to 20mg tomorrow. It has defiantly amplified my symptoms and also made me feel depressed. I'm scared to up my dose incase the side affects get worse. I'm struggling to get through my everyday life with my kids and feel so guilty I wake in the morning at 3am and can't get back to sleep because I have a constant feeling of nervous energy pulsing through my body. I also feel like I struggle to get deep breaths of air in and my chest gets super tight I know this is all part of the panic but it's really scary. I'm home all day alone with my kids and am so worried if something happens to me what would happen to my girls! Sorry about the story I'm just really hoping to hear from someone who has been in the same situation and has come out on top. I just don't remember the symptoms being this bad last time I started the citaloprim. Thank you for taking the time to read.

8 Replies

oldestnewest
  • Hi, sorry your feeling this way, I was on citalopram but havnt took them for over 2 years now. Have a word with your doctor about hot your feeling, it could just be your body adjusting to the meds again.i worry a lot about things happening to me and worry what would happen to my kids 😩 It's so horrible

    Are you getting any therapy? X

  • Hi I am booked in with a psychologist but couldn't get an appointment for two weeks but hoping by then I'll be feeling a bit better. I know things get get worse before they get better it just feels like it's going to take forever. Plus my husband doesn't get it at all he just tells me to stop thinking about it etc he doesn't even try understand where I'm coming from and has no understanding of the illness I feel like I have to pretend to be myself when his around so he doesn't get angry very upsetting and frustrating 😪 Where you on them for similar symptoms to me?

  • It sounds like your body just adjusting to the meds, I was on Citalopram for 5 weeks before it had a positive impact on me and certainly made me feel worse in the first few weeks. I took 10mg for 4 weeks before the dose was upped to 20; upping it was the best choice because I felt OK after a week, the anxiety almost vanished. The depression still lingers but I'm having counselling to help with that. I thoroughly recommend taking a CBT course too. I felt the same nervousness as you about upping the dose, but I figured that I really couldn't get any lower so I had nothing to loose

  • Thanks for the positive feed back I just took my first 20mg so will see how I go. If I could just get passed this nervous energy that I wake with everyday I think I could work on the rest it just makes me feel so miserable. I'm really hoping I'm one of the lucky ones who see some positive effects after two weeks wishful thinking. How do you go with sleeping on them as well? I take mine in the morning and still sleep so bad I sleep very light that's if I sleep at all. Do you take yours morning or night?

  • Hi there it is very normal to feel worse when first starting, you are doing well to push through I personally could not go through the side effect stage so was unable to continue I wish I could but the side effects were horrific for me. You could ask your doctor to give you a benzo such as Valium or a beta blocker such as propranolol to help you get through the adjustment period they will relax your body but should only be used short term as they can get addictive. Speak to your doctor about it, hope you feel better soon :)

  • Hi thanks for the support. I must admit I've considered giving up but I can't go on living with this anxiety any longer so really hoping for a good outcome. I'm on day two of the 20mg and am feeling the side effects a bit more but have only been on the medication for 8 days total so it expecting anything yet. I've got serepax which is a lower dose of Valium but have been breaking them in half taking one in the morning as that's when I feel my worst and then again in the afternoon when needed. They take the edge off but don't relax me completely. Did you try citaloprim for depression or anxiety? What did you end up doing to over come it without the drugs? If you don't mind me asking. 😊

  • I first tried Zoloft, only one pill and it made all my symptoms 100 times worse. Then a month later I tried Paxil I lasted only 5 days until I couldn't take it. I'm much better now but still battling one thing that's helped a lot is a book called Dare by Barry McDonagh. Also cardio type exercise, and distraction having a goal to achieve. I'm a stay at home mum but I think going back to work would help a lot too so I'm looking for work. From all the reading and research I've done in anxiety the road to recovery is not quick especially without medication so I'm trying to be patient and accept my set backs when they happen.

  • How are you getting on now kellbell? I take my tablets in the evening before bed and it took a few weeks but my sleeping has really settled back down now. I was going from 1-2 hours sleep a night when I was at my lowest and now getting a full 8 hours if not more.

You may also like...